Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2014, 2:42 PM CDT for Adams County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 16, 2014, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Adams County, IL
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:02 PM CDT | HAIL 0.7 | 5 Nw Mendon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS53 KLSX 161942
SVRLSX
ILC001-162030-
/O.NEW.KLSX.SV.W.0138.140616T1942Z-140616T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 239 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
LA GRANGE...AND MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MENDON...URSA...MEYER...LIMA AND LORAINE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 172 NEAR EXIT 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4018 9115 4000 9129 4001 9146 4004 9150
4007 9149 4011 9151 4018 9151
TIME...MOT...LOC 1943Z 198DEG 19KT 4006 9138
HAIL...1.00IN
WIND...<50MPH
$$
KANOFSKY1 follow-up statement
687
WWUS53 KLSX 161958
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON JUN 16 2014
ILC001-162008-
/O.CAN.KLSX.SV.W.0138.000000T0000Z-140616T2030Z/
ADAMS IL-
258 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4018 9115 4000 9129 4001 9146 4004 9150
4007 9149 4011 9151 4018 9151
TIME...MOT...LOC 1958Z 198DEG 19KT 4014 9135
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:02 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 16, 12:02 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1202 PM CDT Mon Jun 16 2014 .UPDATE: Issued at 957 AM CDT Mon Jun 16 2014 Updated grids and products have been sent to reflect isolated to scattered SHRA/TSRA which have recently developed near the I-70 corridor invof a lifting warm front. Kanofsky Issued at 642 AM CDT Mon Jun 16 2014 Front is lifting norteast and area of showers and thunderstorms have taken shape from near Jerseyville to Centralia Illinois this morning. Have fine tuned POPs as this line should gradually lift north with the front, leaving pure summer in its wake. Have some concern that forecast temperatures may be too cool, especially in St. Louis where a warm start in the middle 70s could allow for temperatures to rise into the lower 90s this afternoon. CVKING && .SHORT TERM: (Through Late This Afternoon) Issued at 335 AM CDT Mon Jun 16 2014 Forecast in short term continues to be tricky. Weak frontal boundary will lift north through forecast area today as southerly low level flow increases. So will continue to see scattered activity firing along boundary, lifting north with boundary. Hot and humid conditions to persist with highs in the upper 80s to low 90s. If boundary is a bit slower in movement to the north, this could affect temps today as clouds could linger longer, so will need to keep an eye on this. Byrd .LONG TERM: (Tonight through Sunday) Issued at 335 AM CDT Mon Jun 16 2014 By tonight, a bit of a break from the precipitation is expected as activity shifts north of forecast area closer to main weather system. Dry conditions to persist through early Wednesday as warmer temps in the low and mid levels will create a decent cap and keep any thunderstorm activity from firing. Highs will be in the 90s and lows in the 70s through this period. Heat indicies will be around 100 on Tuesday. Then next weather system to begin to make some progress to the east on Wednesday. So will see slightly cooler temps moving in which will help to weaken cap over region, thus isolated diurnally driven activity to fire up over area. Beyond that, forecast remains less certain due to model differences with this system. So kept thunderstorm mention in through rest of forecast period. Will see highs in the 80s and lows in the mid 60s to low 70s. Byrd && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1145 AM CDT Mon Jun 16 2014 Isolated to scattered SHRA/TSRA which have developed near a lifting warm front will move away from the terminals this afternoon as the front lifts away from the area. Unless a shower happens to move directly over one of the terminals, expect VFR conditions for at least the first 12 hours of the valid TAF period. It is possible that an overnight convective complex could drop southeastward out of IA and affect KUIN overnight, but confidence in this scenario is too low to introduce SHRA/TSRA. Specifics for KSTL: VFR for at least the first 12 hours of the valid TAF period. Winds are forecast to remain south to southwest through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 16, 4:25 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT MON JUN 16 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 425 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF A STEELVILLE MISSOURI TO STEELEVILLE ILLINOIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Special weather statement, Jun 16, 1:59 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 159 PM CDT MON JUN 16 2014 ILZ095-161945- ADAMS IL- 159 PM CDT MON JUN 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 245 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MENDON...OR 12 MILES NORTHEAST OF QUINCY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMP POINT... CLAYTON... GOLDEN... THIS STORM WILL IMPACT... INTERSTATE 172 NEAR EXIT 19. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Jun 16, 2:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL COATSBURG 40.03N 91.16W
06/16/2014 E1.75 INCH ADAMS IL TRAINED SPOTTER
TRAINED SPOTTER AT COASTBURB AT 210 PM CDT REPORTED
GOLFBALL SIZE HAIIL.
&&
PRZYBYLINSKILocal storm report, Jun 16, 2:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL PALOMA 40.02N 91.20W
06/16/2014 E1.00 INCH ADAMS IL TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jun 16, 2:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL COATSBURG 40.03N 91.16W
06/16/2014 E0.88 INCH ADAMS IL TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jun 16, 2:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 3 N QUINCY 39.98N 91.39W
06/16/2014 E0.75 INCH ADAMS IL TRAINED SPOTTER
ALONG WITH PENY SIZE HAIL. ESTIMATED WIND SPEEDS OF 40
TO 50 MPH.
&&
PRZYBYLINSKILocal storm report, Jun 16, 2:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL PALOMA 40.02N 91.20W
06/16/2014 E2.00 INCH ADAMS IL TRAINED SPOTTER
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 49 min |
| Jun 16, 3:53 PM CDT | Tornado Warning | LSX | Brown | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.